Lithium-induced nephrotic syndrome in a prepubertal boy

Carl E. Petersen, Sandra Amaral, Emily Frosch

Research output: Contribution to journalArticle

Abstract

Lithium carbonate has been recognized to induce several renal side effects, including the nephrotic syndrome. This is a report of an 11-year-old, prepubertal boy with a mood disorder treated with lithium who presented with edema, bilateral pulmonary effusions, proteinuria, and hypoalbuminemia. Renal biopsy revealed pathologic changes consistent with minimal change disease. These symptoms normalized after lithium discontinuation.

Original languageEnglish (US)
Pages (from-to)210-213
Number of pages4
JournalJournal of child and adolescent psychopharmacology
Volume18
Issue number2
DOIs
StatePublished - Apr 1 2008

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Lithium-induced nephrotic syndrome in a prepubertal boy'. Together they form a unique fingerprint.

  • Cite this